Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Oct 11, 2021, 12:55 PM CDT for Lee County, Iowa; Hancock County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 12:55 PM CDT (17:55 UTC)
- Expired
- Oct 11, 2021, 1:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.00 in
- Wind
- 50
Counties Lee County, IA, Hancock County, IL
The radar
The Quad Cities radar (KDVN), 148 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WWUS83 KDVN 111755
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
1255 PM CDT Mon Oct 11 2021
IAZ099-ILZ034-MOZ010-111845-
Hancock IL-Lee IA-Clark MO-
1255 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of central Hancock,
central Lee and eastern Clark Counties through 145 PM CDT...
At 1254 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Boston to Hamilton to near West Point.
Movement was north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
New Boston around 105 PM CDT.
Other locations in the path of these storms include Donnellson,
Montrose, Franklin, Nauvoo, Carthage, West Point, Niota, Fort
Madison, Ferris, St. Paul and Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Quad Cities.
&&
LAT...LON 4020 9138 4041 9167 4080 9151 4065 9123
4037 9107 4020 9107
TIME...MOT...LOC 1754Z 199DEG 20KT 4052 9155 4040 9138 4023 9128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
GibbsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Oct 11, 12:23 PM CDT, 32 minutes earlier.
Area forecast discussion, Oct 11, 12:23 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1223 PM CDT Mon Oct 11 2021 ...18Z AVIATION UPDATE... .SYNOPSIS... Issued at 300 AM CDT Mon Oct 11 2021 Showers and thunderstorms continue to trek through the area, north of a line from Memphis MO to Freeport IL. This will slowly continue to fill in through the morning ahead of the surface low aimed for our forecast area. Temperatures throughout the area are sitting in the low-mid 60s, with high humidity to make it a little uncomfortable out there. While these storms are behaving at the moment, the chance for strong to severe storms will increase through the day. Be sure to have several ways to receive severe weather alerts today. && .SHORT TERM...(Today and Tonight) ISSUED AT 300 AM CDT Mon Oct 11 2021 Today and Tonight... The story for the next 24 hours will revolve around the potent upper wave that will trek through the forecast area, dragging along a surface low from our southwest towards the northeast. The track of the surface low is looking to pass just to the west of the Quad Cities area. With this track in place, that will put areas along and east of the Mississippi River in the warm sector of the system. This is a very dynamic system, therefore we will be dealing with very strong winds aloft, along with winds differing in direction in the vertical. So, the vertical wind shear will be high within the warm sector. For reference, last evening's balloon launch here had deep layer shear at 65 KTs and low level shear between 15-25 KTs. This is more than sufficient to for supercell development, or creating rotation along a line of thunderstorms, given there is some instability present. Unfortunately for us, there will be instability present, with CAPE values ranging between 1000-1500 J/kg in the warm sector. These two parameters give us a high shear/low CAPE environment, which tells us that there is a favorable environment for severe weather. The Storm Prediction Center has areas along and east of the Mississippi River in a Slight Risk for severe weather, where tornadoes and severe winds will be the greatest threat. Given cloud bases that are very close to the ground, very high moisture content, and strong low level shear, we are especially concerned about a few tornadoes forming. The main time frame that we can expect to see the severe weather will be this afternoon, as an arc of convection forms in the south and pushes north through northeastern MO, far eastern IA, and northwestern IL, associated with the warm front. In this arc of convection, embedded low-topped supercells are possible, in which pose the greatest risk for tornadoes and severe wind gusts. While this discussion focuses mainly on the severe weather and where it may happen, all other locations in our forecast area will likely see rainfall and thunderstorms through the day as well. A stray severe storm cannot be ruled out elsewhere, but the main area will be those described above. Storms will have the ability to drop quick rainfall for some and produce frequent lightning. PWATs are forecast to be well above the seasonal normal, ranging between 1.5-1.75". This is high enough to support heavy rainfall, where some locations may see upwards to 2" when all is said and done. Currently, most of the forecast area can see near an inch of rain, which will be welcomed greatly by those impacted by the ongoing drought. Tonight, this system finally exits our area. We can see gusty winds through the night, associated with the strong pressure gradient with the system. Otherwise, we will see decreasing temperatures and clouds will also be on their way out, leading to a mostly clear day Tuesday. .LONG TERM...(Tuesday through Sunday) ISSUED AT 300 AM CDT Mon Oct 11 2021 Tuesday We will get a brief break in between rain systems with upper ridging and surface high pressure over the Upper Mississippi Valley. Highs will be about 5 F above normal reaching the lower 70s for most of the area. Wednesday A strong low (~990mb) is forecast to track from southwest South Dakota early in the day to northwest Minnesota at night. The far west track of the occluding low will lead to breezy southeasterly winds through the day and above normal temps in the low/mid 70s. Northward moisture advection with this system is impressive - aided by a SSW 40-50 kt 850mb jet and overall deep meridional flow advecting in Gulf moisture. Models have PWATs surging to 1.75" during the morning into the early afternoon, prior to the passage of a weakening occluded front. The anomalously moist air mass and robust forcing associated with isentropic lift along and north of a warm front will result in periods of showers and embedded storms through the day. There is a marginal risk for a few severe storms but is too early to get more into the details. The quick arrival of a mid-level dry slot during the afternoon and evening should limit rainfall totals. It's still several days away, but model consensus is generally under 1 inch for the majority of the outlook area with some areas under a half inch. Thursday On Much cooler and more seasonable air will filter in behind the departing low as high pressure settles into the Plains. Model blend highs are only in the upper 50s to low 60s from Friday through the weekend, and forecast lows are in the upper 30s to mid 40s which will certainly feel like fall! Models have another trough swinging through the Mid Mississippi Valley Friday into Saturday. Confidence is low at this lead time, but this system could track far enough to the north to bring light rain to parts of the forecast area (favored in the south). && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1223 PM CDT Mon Oct 11 2021 A strong low pressure system will move through the area today, providing periods of IFR conditions and showers and thunderstorms. The most extensive thunderstorm coverage and periods of IFR ceilings will affect BRL and MLI through late afternoon. IFR ceilings and at least scattered thunderstorms are likely at DBQ as well. CID is forecast to be prevailing MVFR with periods of showers, but there could be IFR ceilings for at least short periods this afternoon. All sites are then trended to MVFR and then VFR conditions overnight as low clouds gradually exit and winds veer to the west and northwest. VFR conditions are likley for Tuesday morning. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...Uttech AVIATION...Sheets
Hazardous weather outlook, Oct 11, 3:38 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 338 AM CDT Mon Oct 11 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 338 AM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a Slight Risk for severe weather for areas along and east of the Mississippi River today. The main time to expect severe weather will be this afternoon and into the early evening. The main threats will be tornadoes and severe wind gusts, with the hail threat being on the low end. Frequent lightning and heavy rainfall will also accompany the strongest storms. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Showers and thunderstorms are likely on Wednesday. It is too early to determine the risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected today. TG/ZU
In the hours before
Special weather statement, Oct 11, 10:55 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1055 AM CDT Mon Oct 11 2021
IAZ099-ILZ034-MOZ010-111645-
Hancock IL-Lee IA-Clark MO-
1055 AM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of central Hancock,
south central Lee and eastern Clark Counties through 1145 AM CDT...
At 1055 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hamilton, or near Keokuk, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Keokuk and Hamilton around 1105 AM CDT.
Carthage around 1115 AM CDT.
Other locations in the path of this storm include Ferris, Adrian and
Burnside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4023 9134 4027 9147 4055 9137 4057 9118
4050 9103
TIME...MOT...LOC 1555Z 205DEG 24KT 4033 9133
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GibbsSpecial weather statement, Oct 11, 11:26 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1126 AM CDT Mon Oct 11 2021
IAZ089-099-ILZ025-034-111715-
Henderson IL-Hancock IL-Des Moines IA-Lee IA-
1126 AM CDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of north central
Hancock, southwestern Henderson, south central Des Moines and
northeastern Lee Counties through 1215 PM CDT...
At 1126 AM CDT, Doppler radar was tracking a strong thunderstorm near
Adrian, or 7 miles east of Nauvoo, moving north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Adrian around 1130 AM CDT.
Colusa around 1135 AM CDT.
Niota around 1140 AM CDT.
Fort Madison around 1145 AM CDT.
Other locations in the path of this storm include Dallas City,
Carman, Iowa Army Ammunition Plant and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Quad Cities.
&&
LAT...LON 4048 9136 4080 9129 4075 9096 4043 9122
TIME...MOT...LOC 1626Z 200DEG 23KT 4052 9125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GibbsLocal storm report, Oct 11, 12:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HEAVY RAIN ERIE 41.66N 90.08W
10/11/2021 M1.20 INCH WHITESIDE IL PUBLIC
&&
PSLocal storm report, Oct 11, 12:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1242 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 E STERLING 41.80N 89.64W
10/11/2021 M2.03 INCH WHITESIDE IL TRAINED SPOTTER
MORNING RAINFALL TOTAL.
&&
PSSpecial weather statement, Oct 11, 12:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1255 PM CDT Mon Oct 11 2021
IAZ099-ILZ034-MOZ010-111845-
Hancock IL-Lee IA-Clark MO-
1255 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of central Hancock,
central Lee and eastern Clark Counties through 145 PM CDT...
At 1254 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Boston to Hamilton to near West Point.
Movement was north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
New Boston around 105 PM CDT.
Other locations in the path of these storms include Donnellson,
Montrose, Franklin, Nauvoo, Carthage, West Point, Niota, Fort
Madison, Ferris, St. Paul and Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in the Quad Cities.
&&
LAT...LON 4020 9138 4041 9167 4080 9151 4065 9123
4037 9107 4020 9107
TIME...MOT...LOC 1754Z 199DEG 20KT 4052 9155 4040 9138 4023 9128
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:32 PM CDT | Special Weather Statement | DVN | Keokuk | 43 min |
| Oct 10, 8:51 PM CDT | Special Weather Statement | DVN | Washington | 39 min |
| Oct 10, 9:34 PM CDT | Special Weather Statement | DVN | Johnson | 26 min |
| Oct 10, 10:57 PM CDT | Special Weather Statement | DVN | Jackson | 33 min |
| Oct 10, 11:24 PM CDT | Special Weather Statement | DVN | Johnson | 36 min |
| Oct 11, 1:37 PM CDT | Special Weather Statement | DVN | Des Moines | 38 min |
| Oct 11, 4:55 PM CDT | Special Weather Statement | DVN | Muscatine | 35 min |
| Oct 11, 5:41 PM CDT | Special Weather Statement | DVN | Johnson | 19 min |
| Oct 11, 6:38 AM CDT | Special Weather Statement | DVN | McDonough | 37 min |
| Oct 11, 10:55 AM CDT | Special Weather Statement | DVN | Hancock | 50 min |
| Oct 11, 11:26 AM CDT | Special Weather Statement | DVN | Hancock | 49 min |
| Oct 11, 3:01 PM CDT | Special Weather Statement | DVN | Mercer, Warren | 44 min |
| Oct 11, 5:12 PM CDT | Tornado Warning | DVN | Putnam | 48 min |
| Oct 11, 5:58 PM CDT | Tornado Warning | DVN | Bureau, Putnam | 47 min |
Nearby
Special Weather Statements in Iowa, 2021Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.